Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 137, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 23, 2006, 8:01 PM CDT for Portage County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2006, 8:01 PM CDT (01:01 UTC)
- Expired
- Aug 23, 2006, 8:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Portage County, WI
The radar
The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 240102 SVRGRB WIC097-240130- /O.NEW.KGRB.SV.W.0137.060824T0101Z-060824T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 801 PM CDT WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST PORTAGE COUNTY IN CENTRAL WISCONSIN * UNTIL 830 PM CDT * AT 759 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED JUST EAST OF KELLNER...OR ABOUT 11 MILES SOUTHEAST OF WISCONSIN RAPIDS...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BANCROFT BY 820 PM... HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. LAT...LON 4441 8972 4425 8972 4424 8935 4439 8948 $$ SKOWRONSKI
2 follow-up statements
000 WWUS53 KGRB 240118 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 816 PM CDT WED AUG 23 2006 WIC097-240130- /O.CON.KGRB.SV.W.0137.000000T0000Z-060824T0130Z/ PORTAGE WI- 816 PM CDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHWEST PORTAGE COUNTY... AT 812 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED OVER FAR SOUTHWEST PORTAGE COUNTY...ABOUT 13 MILES SOUTHEAST OF WISCONSIN RAPIDS. IT WAS MOVING EAST AT 15 MPH. THE STORM WILL CONTINUE TO AFFECT SOUTHWEST PORTAGE COUNTY THROUGH 830 PM. HAIL TO 1 INCH IN DIAMETER IS STILL POSSIBLE...MAINLY WEST OF BANCROFT. DANGEROUS LIGHTNING IS ALSO EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. LAT...LON 4441 8972 4425 8972 4424 8935 4439 8948 $$ SKOWRONSKI
000 WWUS53 KGRB 240130 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 829 PM CDT WED AUG 23 2006 WIC097-240139- /O.EXP.KGRB.SV.W.0137.000000T0000Z-060824T0130Z/ PORTAGE WI- 829 PM CDT WED AUG 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST PORTAGE COUNTY EXPIRES AT 830 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS EXITING THE AREA. SMALL HAIL IS STILL POSSIBLE WITH THE STORM...BUT RISK OF SEVERE HAIL HAD ENDED. LAT...LON 4441 8972 4425 8972 4424 8935 4439 8948 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:45 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 23, 3:45 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT WED AUG 23 2006 .SHORT TERM...TONIGHT AND THURSDAY. THUNDERSTORMS DEVELOPED ACROSS CENTRAL WI THIS AFTN AS A SHORT WAVE PUSHED ACROSS CENTRAL WI AND ALONG A WARM FRONT STRETCHING SE ACROSS SRN WI. FAIRLY STRONG INSTABILITY WAS LOCATED ALONG AND SOUTH OF THE FRONT WITH MUCAPES FROM 1500-2500 J/KG AND 40-45 KT 0-6KM SHEAR OVER SW WI. WITH MOST OF THE INSTABILITY TO THE SOUTHWEST OF THE AREA...EXPECT STRONGEST THUNDERSTORMS TO REMAIN LIMITED TO THE SWRN PART OF CWA. KEPT LINGERING SHOWERS AND THUNDERSTORMS ACROSS SRN PART OF AREA AS DEVELOPMENT EXPECTED TO CONTINUE UPSTREAM OVER SWRN WI THIS EVENING...ALONG THE NOSE OF 850MB JET AND APPROACHING SHORT WAVE FROM THE DAKOTAS. THESE STORMS SHOULD CONTINUE TO PUSH SE AS THE FRONT AND THERMAL RIDGE SAG SOUTH. WITH THE FRONT AND THERMAL BOUNDARY SHIFTING OVER FAR SOUTHERN WI ON THURSDAY...HAVE LIMITED POPS TO THE FAR SRN PART OF CWA. SHOWED A SLIGHT INCREASE IN POPS FOR THE S DURING THE LATE AFTN AS INSTABILITY BEGINS TO PUSH NEWD AND LOW LEVEL JET BEGINS TO NUDGE INTO SW WI DURING THE LATE AFTN. WENT WITH A BLEND OF GUIDANCE FOR TEMPS. .LONG TERM...THU NGT THRU NXT WED. PROGRESSIVE PATTERN CONTINUES OVER NORTHERN U.S. MAIN FORECAST CONCERN THIS PERIOD THU NIGHT INTO SAT. QUESTION OF DAY IS WHERE BOUNDARY WILL BE THROUGH THE PERIOD. MODELS CONTINUE TO WAVER/DIFFER. EXPECT BOUNDARY TO LIE FAR SOUTHERN WI THU EVENING. STRENGTHENING LLVL JET OVER FRONT THU EVE...WILL SHIFT INTO WI THU NIGHT. MADE LITTLE CHANGE TO FORECAST...TRIMMING POPS A BIT IN NORTH. WAVE FORMS ALONG FRONT PUSHING THROUGH STATE FRI WITH CONTINUED CHANCE OF RAIN. WENT WITH FURTHER SOUTH SOLUTION MAINTAINING AREA NORTH OF WARM FRONT. WENT BELOW GUIDANCE FOR HIGHS. UPPER SYSTEM STILL LAGS BACK KEEPING CHANCE OF PCPN THROUGH SAT. SUN THROUGH WED. WILL CONTINUE WITH THINKING THAT BOUNDARY WILL BE FAR ENOUGH SOUTH AND KEEP SUNDAY DRY. HIGH PRESSURE WILL BUILD IN FOR THE EARLY PART OF THE WORK WEEK WITH TEMPS AT OR ABOVE NORM. DRY FRONT/WINDSHIFT EXPECTED TO DROP SOUTH THROUGH AREA LATE MON NIGHT EARLY TUE...WITH BRISK NE FLOW POSSIBLE TUE. HAVE GONE UNDER GUIDANCE EASTERN CWA FOR TUE AT THIS TIME. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SRF/TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, Aug 23, 5:30 AM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 530 AM CDT WED AUG 23 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 530 AM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS SOUTHWEST OF A LINE FROM MARSHFIELD TO WAUTOMA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF SEVERE STORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-564-241100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 530 AM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO AFFECT THE BAY AND COASTAL WATERS TODAY AND TONIGHT. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF SEVERE STORMS THURSDAY AND THURSDAY NIGHT. MG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Aug 23, 6:37 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
637 PM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL STRATFORD 44.79N 90.08W
08/23/2006 E0.75 INCH MARATHON WI LAW ENFORCEMENT
0608 PM HAIL HALDER 44.79N 89.86W
08/23/2006 E1.00 INCH MARATHON WI LAW ENFORCEMENT
&&
GRA/PLHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:08 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 52 min |
| Aug 23, 9:09 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 51 min |
| Aug 23, 10:15 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 18 min |
| Aug 23, 10:56 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 14 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.